January  2016, 36(1): 97-136. doi: 10.3934/dcds.2016.36.97

Invariance entropy of hyperbolic control sets

1. 

Imecc - Unicamp, Departamento de Matemática, Rua Sérgio Buarque de Holanda, 651, Cidade Universitária Zeferino Vaz 13083-859, Campinas - SP, Brazil

2. 

Universität Passau, Fakultät für Informatik und Mathematik, Innstraße 33, 94032 Passau, Germany

Received  August 2014 Revised  March 2015 Published  June 2015

In this paper, we improve the known estimates for the invariance entropy of a nonlinear control system. For sets of complete approximate controllability we derive an upper bound in terms of Lyapunov exponents and for uniformly hyperbolic sets we obtain a similar lower bound. Both estimates can be applied to hyperbolic chain control sets, and we prove that under mild assumptions they can be merged into a formula. The proof of our result reveals the interesting qualitative statement that there exists no control strategy to make a uniformly hyperbolic chain control set invariant that cannot be beaten or at least approached (in the sense of lowering the necessary data rate) by the strategy to stabilize the system at a periodic orbit in the interior of this set.
Citation: Adriano Da Silva, Christoph Kawan. Invariance entropy of hyperbolic control sets. Discrete and Continuous Dynamical Systems, 2016, 36 (1) : 97-136. doi: 10.3934/dcds.2016.36.97
References:
[1]

E. Akin, Simplicial dynamical systems, Mem. Amer. Math. Soc., 140 (1999), x+197 pp. doi: 10.1090/memo/0667.

[2]

V. A. Boichenko, G. A. Leonov and V. Reitmann, Dimension Theory for Ordinary Differential Equations, Teubner, Stuttgart, 2005. doi: 10.1007/978-3-322-80055-8.

[3]

R. Bowen, Topological entropy and axiom $A$, Global Analysis, Proc. Sympos. Pure Math., 14 (1970), 23-41.

[4]

R. Bowen, Periodic orbits for hyperbolic flows, Amer. J. Math., 94 (1972), 1-30. doi: 10.2307/2373590.

[5]

F. Colonius and W. Du, Hyperbolic control sets and chain control sets, J. Dynam. Control Systems, 7 (2001), 49-59. doi: 10.1023/A:1026645605711.

[6]

F. Colonius and C. Kawan, Invariance entropy for control systems, SIAM J. Control Optim., 48 (2009), 1701-1721. doi: 10.1137/080713902.

[7]

F. Colonius and W. Kliemann, The Dynamics of Control, Birkhäuser, Boston, 2000. doi: 10.1007/978-1-4612-1350-5.

[8]

F. Colonius and W. Kliemann, Dynamical Systems and Linear Algebra, Graduate Studies in Mathematics, 158, AMS, 2014.

[9]

J.-M. Coron, Linearized control systems and applications to smooth stabilization, SIAM J. Control Optim., 32 (1994), 358-386. doi: 10.1137/S0363012992226867.

[10]

A. Da Silva and C. Kawan, Hyperbolic chain control sets on flag manifolds, preprint, submitted (Nov. 2014), arXiv:1402.5841.

[11]

M. F. Demers and L.-S. Young, Escape rates and conditionally invariant measures, Nonlinearity, 19 (2006), 377-397. doi: 10.1088/0951-7715/19/2/008.

[12]

C. Kawan, Invariance entropy of control sets, SIAM J. Control Optim., 49 (2011), 732-751. doi: 10.1137/100783340.

[13]

C. Kawan, Invariance Entropy for Deterministic Control Systems - An Introduction, Lecture Notes in Mathematics, 2089, Springer-Verlag, Berlin, 2013. doi: 10.1007/978-3-319-01288-9.

[14]

C. Kawan and T. Stender, Growth rates for semiflows on Hausdorff spaces, J. Dynam. Differential Equations, 24 (2012), 369-390. doi: 10.1007/s10884-012-9242-9.

[15]

O. S. Kozlovski, An integral formula for topological entropy of $\CC^{\infty}$ maps, Ergodic Theory Dynam. Systems, 18 (1998), 405-424. doi: 10.1017/S0143385798100391.

[16]

P.-D. Liu, Random perturbations of axiom $A$ basic sets, J. Stat. Phys., 90 (1998), 467-490. doi: 10.1023/A:1023280407906.

[17]

G. N. Nair, R. J. Evans, I. M. Y. Mareels and W. Moran, Topological feedback entropy and nonlinear stabilization, IEEE Trans. Automat. Control, 49 (2004), 1585-1597. doi: 10.1109/TAC.2004.834105.

[18]

H. Nijmeijer and A. van der Schaft, Nonlinear Dynamical Control Systems, Springer-Verlag, New York, 1990. doi: 10.1007/978-1-4757-2101-0.

[19]

M. Qian and Z. Zhang, Ergodic theory for axiom $A$ endomorphisms, Ergod. Th. & Dynam. Sys., 15 (1995), 161-174. doi: 10.1017/S0143385700008294.

[20]

L. A. B. San Martin and L. Seco, Morse and Lyapunov spectra and dynamics on flag bundles, Ergod. Th. & Dynam. Sys., 30 (2010), 893-922. doi: 10.1017/S0143385709000285.

[21]

E. D. Sontag, Finite-dimensional open-loop control generators for nonlinear systems, International J. Control, 47 (1988), 537-556. doi: 10.1080/00207178808906030.

[22]

E. D. Sontag, Mathematical Control Theory. Deterministic Finite-Dimensional Systems, $2^{nd}$ edition, Texts in Applied Mathematics, 6. Springer-Verlag, New York, 1998. doi: 10.1007/978-1-4612-0577-7.

[23]

Y. Yomdin, Volume growth and entropy, Israel J. Math., 57 (1987), 285-300. doi: 10.1007/BF02766215.

[24]

L.-S. Young, Large deviations in dynamical systems, Trans. Amer. Math. Soc., 318 (1990), 525-543. doi: 10.2307/2001318.

show all references

References:
[1]

E. Akin, Simplicial dynamical systems, Mem. Amer. Math. Soc., 140 (1999), x+197 pp. doi: 10.1090/memo/0667.

[2]

V. A. Boichenko, G. A. Leonov and V. Reitmann, Dimension Theory for Ordinary Differential Equations, Teubner, Stuttgart, 2005. doi: 10.1007/978-3-322-80055-8.

[3]

R. Bowen, Topological entropy and axiom $A$, Global Analysis, Proc. Sympos. Pure Math., 14 (1970), 23-41.

[4]

R. Bowen, Periodic orbits for hyperbolic flows, Amer. J. Math., 94 (1972), 1-30. doi: 10.2307/2373590.

[5]

F. Colonius and W. Du, Hyperbolic control sets and chain control sets, J. Dynam. Control Systems, 7 (2001), 49-59. doi: 10.1023/A:1026645605711.

[6]

F. Colonius and C. Kawan, Invariance entropy for control systems, SIAM J. Control Optim., 48 (2009), 1701-1721. doi: 10.1137/080713902.

[7]

F. Colonius and W. Kliemann, The Dynamics of Control, Birkhäuser, Boston, 2000. doi: 10.1007/978-1-4612-1350-5.

[8]

F. Colonius and W. Kliemann, Dynamical Systems and Linear Algebra, Graduate Studies in Mathematics, 158, AMS, 2014.

[9]

J.-M. Coron, Linearized control systems and applications to smooth stabilization, SIAM J. Control Optim., 32 (1994), 358-386. doi: 10.1137/S0363012992226867.

[10]

A. Da Silva and C. Kawan, Hyperbolic chain control sets on flag manifolds, preprint, submitted (Nov. 2014), arXiv:1402.5841.

[11]

M. F. Demers and L.-S. Young, Escape rates and conditionally invariant measures, Nonlinearity, 19 (2006), 377-397. doi: 10.1088/0951-7715/19/2/008.

[12]

C. Kawan, Invariance entropy of control sets, SIAM J. Control Optim., 49 (2011), 732-751. doi: 10.1137/100783340.

[13]

C. Kawan, Invariance Entropy for Deterministic Control Systems - An Introduction, Lecture Notes in Mathematics, 2089, Springer-Verlag, Berlin, 2013. doi: 10.1007/978-3-319-01288-9.

[14]

C. Kawan and T. Stender, Growth rates for semiflows on Hausdorff spaces, J. Dynam. Differential Equations, 24 (2012), 369-390. doi: 10.1007/s10884-012-9242-9.

[15]

O. S. Kozlovski, An integral formula for topological entropy of $\CC^{\infty}$ maps, Ergodic Theory Dynam. Systems, 18 (1998), 405-424. doi: 10.1017/S0143385798100391.

[16]

P.-D. Liu, Random perturbations of axiom $A$ basic sets, J. Stat. Phys., 90 (1998), 467-490. doi: 10.1023/A:1023280407906.

[17]

G. N. Nair, R. J. Evans, I. M. Y. Mareels and W. Moran, Topological feedback entropy and nonlinear stabilization, IEEE Trans. Automat. Control, 49 (2004), 1585-1597. doi: 10.1109/TAC.2004.834105.

[18]

H. Nijmeijer and A. van der Schaft, Nonlinear Dynamical Control Systems, Springer-Verlag, New York, 1990. doi: 10.1007/978-1-4757-2101-0.

[19]

M. Qian and Z. Zhang, Ergodic theory for axiom $A$ endomorphisms, Ergod. Th. & Dynam. Sys., 15 (1995), 161-174. doi: 10.1017/S0143385700008294.

[20]

L. A. B. San Martin and L. Seco, Morse and Lyapunov spectra and dynamics on flag bundles, Ergod. Th. & Dynam. Sys., 30 (2010), 893-922. doi: 10.1017/S0143385709000285.

[21]

E. D. Sontag, Finite-dimensional open-loop control generators for nonlinear systems, International J. Control, 47 (1988), 537-556. doi: 10.1080/00207178808906030.

[22]

E. D. Sontag, Mathematical Control Theory. Deterministic Finite-Dimensional Systems, $2^{nd}$ edition, Texts in Applied Mathematics, 6. Springer-Verlag, New York, 1998. doi: 10.1007/978-1-4612-0577-7.

[23]

Y. Yomdin, Volume growth and entropy, Israel J. Math., 57 (1987), 285-300. doi: 10.1007/BF02766215.

[24]

L.-S. Young, Large deviations in dynamical systems, Trans. Amer. Math. Soc., 318 (1990), 525-543. doi: 10.2307/2001318.

[1]

Victor Ayala, Adriano Da Silva, Luiz A. B. San Martin. Control systems on flag manifolds and their chain control sets. Discrete and Continuous Dynamical Systems, 2017, 37 (5) : 2301-2313. doi: 10.3934/dcds.2017101

[2]

Fritz Colonius. Invariance entropy, quasi-stationary measures and control sets. Discrete and Continuous Dynamical Systems, 2018, 38 (4) : 2093-2123. doi: 10.3934/dcds.2018086

[3]

Elena Goncharova, Maxim Staritsyn. On BV-extension of asymptotically constrained control-affine systems and complementarity problem for measure differential equations. Discrete and Continuous Dynamical Systems - S, 2018, 11 (6) : 1061-1070. doi: 10.3934/dcdss.2018061

[4]

Roberta Fabbri, Sylvia Novo, Carmen Núñez, Rafael Obaya. Null controllable sets and reachable sets for nonautonomous linear control systems. Discrete and Continuous Dynamical Systems - S, 2016, 9 (4) : 1069-1094. doi: 10.3934/dcdss.2016042

[5]

Shaobo Gan. A generalized shadowing lemma. Discrete and Continuous Dynamical Systems, 2002, 8 (3) : 627-632. doi: 10.3934/dcds.2002.8.627

[6]

Dietmar Szolnoki. Set oriented methods for computing reachable sets and control sets. Discrete and Continuous Dynamical Systems - B, 2003, 3 (3) : 361-382. doi: 10.3934/dcdsb.2003.3.361

[7]

Robert Baier, Matthias Gerdts, Ilaria Xausa. Approximation of reachable sets using optimal control algorithms. Numerical Algebra, Control and Optimization, 2013, 3 (3) : 519-548. doi: 10.3934/naco.2013.3.519

[8]

Changzhi Wu, Kok Lay Teo, Volker Rehbock. Optimal control of piecewise affine systems with piecewise affine state feedback. Journal of Industrial and Management Optimization, 2009, 5 (4) : 737-747. doi: 10.3934/jimo.2009.5.737

[9]

Byungik Kahng, Miguel Mendes. The characterization of maximal invariant sets of non-linear discrete-time control dynamical systems. Conference Publications, 2013, 2013 (special) : 393-406. doi: 10.3934/proc.2013.2013.393

[10]

Getachew K. Befekadu, Eduardo L. Pasiliao. On the hierarchical optimal control of a chain of distributed systems. Journal of Dynamics and Games, 2015, 2 (2) : 187-199. doi: 10.3934/jdg.2015.2.187

[11]

Fritz Colonius, Alexandre J. Santana. Topological conjugacy for affine-linear flows and control systems. Communications on Pure and Applied Analysis, 2011, 10 (3) : 847-857. doi: 10.3934/cpaa.2011.10.847

[12]

Rasul Shafikov, Christian Wolf. Stable sets, hyperbolicity and dimension. Discrete and Continuous Dynamical Systems, 2005, 12 (3) : 403-412. doi: 10.3934/dcds.2005.12.403

[13]

Antonio Fernández, Pedro L. García. Regular discretizations in optimal control theory. Journal of Geometric Mechanics, 2013, 5 (4) : 415-432. doi: 10.3934/jgm.2013.5.415

[14]

Enrique Fernández-Cara, Diego A. Souza. On the control of some coupled systems of the Boussinesq kind with few controls. Mathematical Control and Related Fields, 2012, 2 (2) : 121-140. doi: 10.3934/mcrf.2012.2.121

[15]

Vadim Azhmyakov, Alex Poznyak, Omar Gonzalez. On the robust control design for a class of nonlinearly affine control systems: The attractive ellipsoid approach. Journal of Industrial and Management Optimization, 2013, 9 (3) : 579-593. doi: 10.3934/jimo.2013.9.579

[16]

Amadeu Delshams, Marian Gidea, Pablo Roldán. Transition map and shadowing lemma for normally hyperbolic invariant manifolds. Discrete and Continuous Dynamical Systems, 2013, 33 (3) : 1089-1112. doi: 10.3934/dcds.2013.33.1089

[17]

Marc Puche, Timo Reis, Felix L. Schwenninger. Funnel control for boundary control systems. Evolution Equations and Control Theory, 2021, 10 (3) : 519-544. doi: 10.3934/eect.2020079

[18]

François Blanchard, Wen Huang. Entropy sets, weakly mixing sets and entropy capacity. Discrete and Continuous Dynamical Systems, 2008, 20 (2) : 275-311. doi: 10.3934/dcds.2008.20.275

[19]

Shuhei Hayashi. Erratum and addendum to "A forward Ergodic Closing Lemma and the Entropy Conjecture for nonsingular endomorphisms away from tangencies" (Volume 40, Number 4, 2020, 2285-2313). Discrete and Continuous Dynamical Systems, 2022, 42 (5) : 2433-2437. doi: 10.3934/dcds.2021196

[20]

Peter E. Kloeden. Asymptotic invariance and the discretisation of nonautonomous forward attracting sets. Journal of Computational Dynamics, 2016, 3 (2) : 179-189. doi: 10.3934/jcd.2016009

2020 Impact Factor: 1.392

Metrics

  • PDF downloads (142)
  • HTML views (0)
  • Cited by (14)

Other articles
by authors

[Back to Top]